Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 142, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 28, 2006, 5:27 PM EDT for Chatham County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2006, 5:27 PM EDT (21:27 UTC)
- Expired
- Jun 28, 2006, 6:04 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 67 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1489 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 282127
SVRCHS
GAC051-282230-
/O.NEW.KCHS.SV.W.0142.060628T2127Z-060628T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT WED JUN 28 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHATHAM COUNTY IN SOUTHEAST GEORGIA
* UNTIL 630 PM EDT
* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BURROUGHS...OR ABOUT 8 MILES WEST OF SAVANNAH...MOVING NORTHEAST AT
10 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
BURROUGHS AND WHITE BLUFF...
POOLER AND SAVANNAH...
GARDEN CITY...
PORT WENTWORTH...
MEINHARD...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3196 8127 3199 8131 3201 8131 3203 8134
3216 8128 3223 8120 3223 8118 3219 8112
3211 8113 3208 8105 3193 8116
$$1 follow-up statement
000
WWUS52 KCHS 282204
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
604 PM EDT WED JUN 28 2006
GAC051-282214-
/O.CAN.KCHS.SV.W.0142.000000T0000Z-060628T2230Z/
CHATHAM-
604 PM EDT WED JUN 28 2006
...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM COUNTY HAS BEEN
CANCELLED...
AT 601 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3196 8127 3199 8131 3201 8131 3203 8134
3216 8128 3223 8120 3223 8118 3219 8112
3211 8113 3208 8105 3193 8116
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:30 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 28, 3:30 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 330 PM EDT WED JUN 28 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...TWO DISTINCT AREAS OF CONVECTION ARE DEVELOPING IN THE CWA THIS AFTERNOON. THE FIRST LINE OF THUNDERSTORMS MOVING ENE ORIGINATED FROM THE COLD FRONT STRETCHED THROUGH CENTRAL NORTH CAROLINA TO CENTRAL GEORGIA. THE SECOND AREA OF DEVELOPING STORMS IS OCCURRING ALONG THE SEABREEZE FRONT. WITH PLENTY OF HEAT AND HUMIDITY AIDING INSTABILITY...THE INTERACTION BETWEEN THE STORMS COMING FROM UPSTREAM AND THE SEABREEZE BOUNDARY WILL NEED TO BE CLOSELY WATCHED FOR FURTHER DEVELOPMENT OF SEVERE CONVECTION. THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE AFTERNOON AND INTO EARLY EVENING. BOTH GFS AND NAM PRECIP FIELDS SUGGEST THAT THERE MAY BE A SLIGHT CHANCE OF ISOLATED SHOWERS AND THUNDERSTORMS PERSISTING THROUGH THE NIGHT...SINCE THE AXIS OF THE SURFACE TROUGH MOVES DIRECTLY OVER THE CWA OVERNIGHT AND ENERGY PROVIDED BY VORT MAXES WILL STILL BE IN THE AREA. WILL MAINTAIN CHANCE POPS FOR THE REMAINDER OF THE AFTERNOON AND EVENING...DROPPING TO A SLIGHT CHANCE BETWEEN MIDNIGHT AND DAWN. FLOW ALOFT BECOMES WEAKER AND MORE ZONAL AFTER THE AXIS OF THE UPPER TROUGH BEGINS PUSHING OFFSHORE ON THURSDAY. WEST TO NORTHWEST UPPER LEVEL FLOW WILL HELP DRY THE ATMOSPHERE A BIT ON THURSDAY...NOTICEABLE IN THE MODEL SOUNDING PWAT VALUES. WITH THE DRYER AIR AND LITTLE TO NO FORCING MECHANISMS EXCEPT THE SEABREEZE...WILL KEEP THE RAINFREE FORECAST FOR THURSDAY. HIGH TEMPERATURES WILL REACH THE MID 90S ON THURSDAY...WITH LOCALLY COOLER TEMPERATURES ALONG THE COAST DUE TO SEABREEZE EFFECTS. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/...MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THROUGH THE EXTENDED PERIOD THIS AFTERNOON...KEEPING A FAIRLY ZONAL UPPER LEVEL FLOW IN PLACE ACROSS THE AREA. BERMUDA HIGH PRESSURE WILL BUILD WESTWARD INTO THE FORECAST AREA FRI AND SAT...AND WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE MIDDLE OF THE UPCOMING WORK WEEK. WARM MID-LEVEL TEMPERATURES SHOULD KEEP THE ATMOSPHERE CAPPED FRI THROUGH SUN...PREVENTING ANY SHWR AND TSTM ACTIVITY FROM DEVELOPING. MAIN RIDGE AXIS IS EXPECTED TO PUSH SOUTH OF THE FORECAST AREA MON THROUGH WED...LOWERING MID-LEVEL HEIGHTS ACROSS THE REGION. NOT ANTICIPATING ANY WIDESPREAD CONVECTION...BUT WITH LOWERING MID-LEVEL HEIGHTS...LEE SIDE TROUGHING SETTING UP...AND EXPECTED SEA BREEZE DEVELOPMENT...EXPECT SOME SHWR/TSTM ACTIVITY TO DEVELOP. THEREFORE...WILL MAINTAIN SLGT CHC POPS MON THROUGH WED. TEMPERATURES THROUGH THE EXTENDED SHOULD REMAIN NEAR CLIMO. && .AVIATION...A STRONG AND PERSISTENT THUNDERSTORM HAS DEVELOPED ALONG THE SEABREEZE AT KCHS. THIS STORM IS EXPECTED TO EVENTUALLY MOVE INLAND WITH THE PROGRESSION OF THE SEABREEZE. CONVECTION WILL ALSO MOVE INTO THE FORECAST AREA AHEAD OF A FRONT TO THE WEST. THESE STORMS ARE CURRENTLY FAR ENOUGH AWAY FROM BOTH TERMINALS TO ENCOURAGE MAINTAINING A GENERIC VCTS DURING THE AFTERNOON AND EARLY EVENING HOURS...AMENDING IF NECESSARY IF ORGANIZED CONVECTION NEARS THE TAF SITES. CONVECTIVE ACTIVITY WILL SLOW DOWN AS THE FRONT BEGINS TO DROP SOUTH INTO THE CWA OVERNIGHT AND INTO THURSDAY MORNING. WITH FRONTAL APPROACH...SOUTH TO SOUTHWEST FLOW WILL VEER TO THE WEST BY THURSDAY MORNING. && .MARINE...A WEAK SURFACE TROUGH WILL APPROACH THE MARINE ZONES TONIGHT AND GRADUALLY WEAKEN...ALLOWING WEST TO SOUTHWEST FLOW TO LIGHTEN DURING THE SHORT TERM. SEABREEZE SHOULD HAVE NO TROUBLE PROGRESSING INLAND ON THURSDAY UNDER WEAK SYNOPTIC FLOW. WINDS AND SEAS WILL REMAIN BELOW ADVISORY CRITERIA TONIGHT THROUGH THURSDAY NIGHT. BERMUDA HIGH PRESSURE WILL BUILD WESTWARD OVER THE WATERS FRI AND SAT...AND WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH EARLY NEXT WEEK. WINDS ARE EXPECTED TO REMAIN AOB 15 KT...WITH SEAS AOB 4 FT FRI THROUGH MON. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 79/JRJ
Hazardous weather outlook, Jun 28, 11:05 AM EDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1105 AM EDT WED JUN 28 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-291000- CHARLESTON HARBOR-WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM... INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1105 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON AND EVENING ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. REFER TO THE LATEST DAY 1 CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER FOR MORE INFORMATION. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS AT SOUTHEAST SOUTH CAROLINA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JRL/79
In the hours before
Local storm report, Jun 28, 3:27 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG BRUNSON 32.93N 81.19W
06/28/2006 HAMPTON SC COUNTY OFFICIAL
TREE DOWN ON ROAD.
0310 PM TSTM WND DMG HAMPTON 32.88N 81.13W
06/28/2006 HAMPTON SC COUNTY OFFICIAL
TREE DOWN ON A HOUSE IN HAMPTON. ANOTHER TREE DOWN ON A
ROAD JUST OUTSIDE OF HAMPTON.
&&
33Special weather statement, Jun 28, 3:58 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 358 PM EDT WED JUN 28 2006 SCZ043-044-282100- DORCHESTER-INLAND COLLETON- 358 PM EDT WED JUN 28 2006 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN DORCHESTER COUNTY AND NORTHERN COLLETON COUNTY THROUGH 500 PM EDT... AT 358 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM OLD SAINT GEORGE TO 7 MILES SOUTHWEST OF WALTERBORO...OR ALONG A LINE EXTENDING FROM 3 MILES WEST OF SAINT GEORGE TO 7 MILES SOUTHWEST OF WALTERBORO...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...CANADYS...COTTAGEVILLE...DORCHESTER...GIVHANS... HARLEYVILLE...REEVESVILLE...RIDGEVILLE...ROUND O...SAINT GEORGE AND WALTERBORO THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...VERY HEAVY RAINFALL... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MOTORISTS ARE URGED TO USE EXTRA CAUTION AS VISIBILITIES WILL BE RAPIDLY REDUCED AND ROADWAYS WILL BE SLIPPERY AND SUBJECT TO PONDING OF WATER QUICKLY.
Special weather statement, Jun 28, 4:02 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 402 PM EDT WED JUN 28 2006 GAZ139>141-282045- COASTAL LIBERTY-COASTAL MCINTOSH-INLAND MCINTOSH- 402 PM EDT WED JUN 28 2006 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY AND LIBERTY COUNTY THROUGH 445 PM EDT... AT 402 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF SHELLMAN BLUFF...OR ABOUT 18 MILES NORTHEAST OF DARIEN...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...CARNIGAN...CRESCENT...MERIDIAN...PINE HARBOR...SAPELO ISLAND...SHELLMAN BLUFF...SOUTH NEWPORT AND VALONA THROUGH 445 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jun 28, 4:46 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 446 PM EDT WED JUN 28 2006 GAZ087-088-100-282130- BULLOCH-JENKINS-SCREVEN- 446 PM EDT WED JUN 28 2006 ...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY...JENKINS COUNTY AND SCREVEN COUNTY THROUGH 530 PM EDT... AT 446 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM EMMALANE TO FOUR POINTS...OR ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF MILLEN TO 11 MILES SOUTH OF MILLEN...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ALTMAN...BUTTS...CAPTOLO...DOVER...EMMALANE...HILLTONIA... MILLEN...ROCKY FORD...SCARBORO...SYLVANIA AND WOODCLIFF THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jun 28, 5:03 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 503 PM EDT WED JUN 28 2006 GAZ099-282145- CANDLER- 503 PM EDT WED JUN 28 2006 ...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY THROUGH 545 PM EDT... AT 503 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF OLIFFTOWN TO CANOE...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF METTER TO 5 MILES NORTHWEST OF METTER... MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ALINE...CANOE...METTER AND PULASKI THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jun 28, 5:06 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 506 PM EDT WED JUN 28 2006 GAZ116>119-282145- COASTAL BRYAN-COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM- 506 PM EDT WED JUN 28 2006 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND CHATHAM COUNTY THROUGH 545 PM EDT... AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER BURROUGHS...OR ABOUT 3 MILES NORTHEAST OF RICHMOND HILL...WHICH WERE NEARLY STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BURROUGHS...FORT MCALLISTER...RICHMOND HILL...VERNONBURG... WHITE BLUFF AND WINDSOR FOREST THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:02 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins | 43 min |
| Jun 28, 4:20 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 55 min |
| Jun 28, 6:10 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 65 min |
| Jun 28, 6:34 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.